Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Improved Liu Estimators for the Poisson Regression Model
Jönköping University, Jönköping International Business School, JIBS, Economics, Finance and Statistics. (Statistik)
Department of Mathematics and Statistics, Florida International University Miami, Florida, USA.
Jönköping University, Jönköping International Business School, JIBS, Economics, Finance and Statistics. (Statistik)
Jönköping University, Jönköping International Business School, JIBS, Economics, Finance and Statistics. (Statistik)
2012 (English)In: International Journal of Statistics and Probability, ISSN 1927-7032, Vol. 1, no 1Article in journal (Refereed) Published
Abstract [en]

A new shrinkage estimator for the Poisson model is introduced in this paper. This method is a generalization of the Liu (1993) estimator originally developed for the linear regression model and will be generalized here to be used instead of the classical maximum likelihood (ML) method in the presence of multicollinearity since the mean squared error (MSE) of ML becomes inflated in that situation. Furthermore, this paper derives the optimal value of the shrinkage parameter and based on this value some methods of how the shrinkage parameter should be estimated are suggested. Using Monte Carlo simulation where the MSE and mean absolute error (MAE) are calculated it is shown that when the Liu estimator is applied with these proposed estimators of the shrinkage parameter it always outperforms the ML.

Place, publisher, year, edition, pages
2012. Vol. 1, no 1
Keyword [en]
Estimation, MSE, MAE, Multicollinearity, Poisson, Liu, Simulation
National Category
Social Sciences
Identifiers
URN: urn:nbn:se:hj:diva-20140DOI: 10.5539/ijsp.v1n1p2Local ID: IHHEFSISOAI: oai:DiVA.org:hj-20140DiVA: diva2:580624
Available from: 2012-12-23 Created: 2012-12-23 Last updated: 2015-11-17Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Månsson, KristoferSjölander, PärShukur, Ghazi
By organisation
JIBS, Economics, Finance and Statistics
Social Sciences

Search outside of DiVA

GoogleGoogle Scholar

Altmetric score

Total: 306 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf